Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 4, NWS Memphis, TN

January 1, 2020Tallahatchie County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 1, 2020, 10:36 AM CST for Tallahatchie County, Mississippi. It took effect at Jan 3, 2020, 10:00 AM CST. It was in force for 19 days.

The area

The outline as issued.

The facts

Issued
Jan 1, 2020, 10:36 AM CST (16:36 UTC)
In effect from
Jan 3, 2020, 10:00 AM CST
Expired
Jan 22, 2020, 10:36 AM CST
In force
19 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahatchie River at Locopolis (LOGM6).

Action stage
32 ft
Minor stage
33 ft
Moderate stage
35.5 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

015 
WGUS44 KMEG 011636
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1036 AM CST Wed Jan 1 2020

The National Weather Service has issued a Flood Warning for the 
Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-021635-
/O.NEW.KMEG.FL.W.0004.200103T1600Z-000000T0000Z/
/LOGM6.1.ER.200103T1600Z.200104T0600Z.000000T0000Z.NO/
1036 AM CST Wed Jan 1 2020

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tallahatchie River at Locopolis
* from Friday, January 3, until further notice.
* At 10 AM Wednesday the stage was...29.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.6 feet on Saturday, January 4.
* Flood stage is 33.0 feet.
* Forecast to remain steady through tonight then begin rising 
  Thursday afternoon. The river is forecast to rise above flood 
  stage Friday afternoon with a crest near 33.6 feet Friday evening.
At 34.0 feet, Widespread farm land flooding is occurring in Quitman 
and Tallahatchie Counties.

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC135-021635-
/O.NEW.KMEG.FL.W.0005.200104T1200Z-000000T0000Z/
/SWNM6.1.ER.200104T1200Z.200106T0000Z.000000T0000Z.NO/
1036 AM CST Wed Jan 1 2020

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tallahatchie River near Swan Lake
* from Saturday, January 4, until further notice.
* At 10 AM Wednesday the stage was...22.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 27.5 feet on Sunday, January 5.
* Flood stage is 26.0 feet.
* Forecast to remain steady through Thursday afternoon, then begin 
  rising Thursday night. The river is forecast to rise above flood 
  stage early Saturday.
At 28.0 feet, Flooding is occurring on farm land near the river.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$
3 follow-up statements
933 
WGUS84 KMEG 020102
FLSMEG
Flood Statement
National Weather Service Memphis TN
702 PM CST Wed Jan 1 2020

The Flood Warning continues for the Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Thursday or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-030102-
/O.CON.KMEG.FL.W.0004.200103T1600Z-000000T0000Z/
/LOGM6.1.ER.200103T1600Z.200104T0000Z.000000T0000Z.NO/
702 PM CST Wed Jan 1 2020

The Flood Warning continues for
  the Tallahatchie River at Locopolis
* from Friday January 3 until further notice.
* At 06 PM Wednesday the stage was 29.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.5 feet on Friday January 3.
* Flood stage is 33.0 feet.
* Forecast to rise above flood stage by Friday January 3 and 
  continue to rise to near 33.5 feet by Saturday January 4.
* At 34.0 feet...Widespread farm land flooding is occurring in 
  Quitman and Tallahatchie Counties.

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC135-030102-
/O.CON.KMEG.FL.W.0005.200104T1200Z-000000T0000Z/
/SWNM6.1.ER.200104T1200Z.200106T0600Z.000000T0000Z.NO/
702 PM CST Wed Jan 1 2020

The Flood Warning continues for
  the Tallahatchie River near Swan Lake
* from Saturday January 4 until further notice.
* At 06 PM Wednesday the stage was 22.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 27.5 feet on Monday January 6.
* Flood stage is 26.0 feet.
* Forecast to rise above flood stage by Saturday January 4 and 
  continue to rise to near 27.5 feet by Monday January 6.
* At 28.0 feet...Flooding is occurring on farm land near the river.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$
541 
WGUS84 KMEG 021808
FLSMEG
Flood Statement
National Weather Service Memphis TN
1208 PM CST Thu Jan 2 2020

The Flood Warning continues for the Little Tallahatchie Canal...
Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-031807-
/O.EXT.KMEG.FL.W.0004.200104T0600Z-200105T0600Z/
/LOGM6.1.ER.200104T0600Z.200104T0600Z.200105T0000Z.NO/
1208 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Tallahatchie River at Locopolis
* from Saturday, January 4, until Saturday, January 4.
* At 11 AM Thursday the stage was 29.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.0 feet on Saturday, January 4.
* Flood stage is 33.0 feet.
* Forecast to rise to near the flood stage of 33.0 feet Friday 
  night, then remain steady through the weekend.
* At 33.0 feet...Flooding is occurring along both banks of the river.

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC135-031807-
/O.EXT.KMEG.FL.W.0005.200106T0600Z-000000T0000Z/
/SWNM6.1.ER.200106T0600Z.200106T0600Z.000000T0000Z.NO/
1208 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Tallahatchie River near Swan Lake
* from Monday, January 6 until further notice.
* At 11 AM Thursday the stage was 23.0 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast to gradually rise over the next few days, cresting near 
  26.0 feet late this weekend.
* At 26.0 feet...Low-lying farm land near the river is flooded.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$

MSC071-093-145-031807-
/O.CON.KMEG.FL.W.0006.200104T0000Z-200104T0600Z/
/ETAM6.1.ER.200104T0000Z.200104T0000Z.200104T0000Z.NO/
1208 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Little Tallahatchie Canal at Etta near New Albany 
* until Friday, January 3.
* At 11 AM Thursday the stage was 12.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet on Friday, January 3.
* Flood stage is 25.0 feet.
* River is forecast to rise beginning this afternoon, cresting near 
  25.0 feet Friday evening.
* At 25.0 feet...Extensive crop land flooding is occurring, mainly 
  between State Highway 30 and County Highway 46. Water is beginning 
  to cover the unpaved portion of Union County Highway 47 near Mud 
  Creek.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$
442 
WGUS84 KMEG 030149
FLSMEG
Flood Statement
National Weather Service Memphis TN
749 PM CST Thu Jan 2 2020

The Flood Warning continues for the Little Tallahatchie Canal...
Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Friday or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-040147-
/O.EXT.KMEG.FL.W.0004.200104T1200Z-200105T0600Z/
/LOGM6.1.ER.200104T1200Z.200104T1200Z.200105T0000Z.NO/
749 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Tallahatchie River at Locopolis
* Until Saturday January 4.
* At 7 PM Thursday the stage was 29.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.0 feet on Saturday January 4.
* Flood stage is 33.0 feet.
* At 33.0 feet...Flooding is occurring along both banks of the river.

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC135-040147-
/O.EXT.KMEG.FL.W.0005.200105T1800Z-200107T1800Z/
/SWNM6.1.ER.200105T1800Z.200105T1800Z.200107T1200Z.NO/
749 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Tallahatchie River near Swan Lake
* from Sunday January 5 until Tuesday January 7.
* At 7 PM Thursday the stage was 23.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 26.0 feet on Sunday January 5.
* Flood stage is 26.0 feet.
* At 26.0 feet...Low-lying farm land near the river is flooded.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$

MSC071-093-145-040000-
/O.EXT.KMEG.FL.W.0006.200103T1200Z-200104T0000Z/
/ETAM6.1.ER.200103T1200Z.200103T1200Z.200103T1800Z.NO/
749 PM CST Thu Jan 2 2020

The Flood Warning continues for
  the Little Tallahatchie Canal at Etta near New Albany 
* Until Friday January 3.
* At 7 PM Thursday the stage was 17.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet on Friday January 3.
* Flood stage is 25.0 feet.
* At 25.0 feet...Extensive crop land flooding is occurring, mainly 
  between State Highway 30 and County Highway 46. Water is beginning 
  to cover the unpaved portion of Union County Highway 47 near Mud 
  Creek.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 10:25 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 1, 10:25 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1025 AM CST Wed Jan 1 2020

.UPDATE...
Morning Update

&&

.Discussion...
Forecast is in good shape so no significant changes needed. A few
high clouds have started to make way into the area this morning.
Afternoon highs will be in the low to mid 50's. Lows overnight
will be in the 40's.

17

&&

.PREV DISCUSSION... /issued 535 AM CST Wed Jan 1 2020/

DISCUSSION...
Models in general agreement through the forecast period. Have also
issued a flood watch for part of the area from Thursday afternoon
trough Friday afternoon/evening, due to the expected rainfall.

The upper level pattern starts will zonal flow across the Mid-
South at the beginning of 2020. However, by Thursday an upper low
digs south along the west coast of North America and that
amplifies the trough to the west and brings southwest flow to the
area. The trough will slow move east and the upper low weakens,
yet the trough remains amplified. There also looks to be a
northern secondary trough that reinforces the trough on Friday.
This also allows an upper low to form that tracks across the Mid-
South on Saturday. The upper patten then has northwest flow after
the trough and low move to the east till the early part of next
week. After Monday, the upper level flow becomes southwest again
as another trough moves across the central U.S.

At the surface a cold front will move through the Mid-South on
Friday. However, ahead of the cold front there will be good
amounts of moisture advection from the Gulf of Mexico and this
will enhance the precipitation amounts for Thursday and Friday.
As the front moves through the temperatures will cool off to the
middle 30s Saturday morning, so don't expect any snow with this
event. Soundings are a little more favorable than yesterday, yet
still think most of the moisture is out of the area before the
coldest air gets into the area.

Sunday through Tuesday look dry with pleasant temperatures for
early January. TLSJr

&&

SJM

.AVIATION...
12Z TAFs

VFR to prevail through the day today, with gradually tightening
low level pressure gradient and SSW surface winds reaching around
10KT through the morning.

For evening and overnight periods, few changes from earlier TAFs.
Cloud base heights should fall through the overnight, with onset
of rain. Low level jet will increase, but should remain below LLWS
thresholds at MEM, around 40KT at FL020 by 06Z.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flood Watch from Thursday afternoon through Friday afternoon for
     Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee
     MS-Monroe-Pontotoc-Prentiss-Tallahatchie-Tippah-Tishomingo-
     Union-Yalobusha.

TN...Flood Watch from Thursday afternoon through Friday afternoon for
     Benton TN-Chester-Decatur-Hardeman-Hardin-Henderson-McNairy.

&&
Hazardous weather outlook, Jan 1, 4:16 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 AM CST Wed Jan 1 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 AM CST Wed Jan 1 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday afternoon till Friday afternoon there will be heavy rain
across the Mid-South and some areas will see over 3 inches of
rain. Thus a portion of the Mid-South is in a flood watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:14 AM CSTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 9 more57 hr
Jan 1, 9:02 AM CSTRiver Flood WarningMEGMonroe3 days
Jan 1, 9:02 AM CSTRiver Flood WarningMEGMonroe4 days
Jan 1, 10:36 AM CSTRiver Flood WarningMEGTallahatchie3 days

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.